MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8709
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Conforming device.Additional information was requested and the following was obtained: could you please confirm how many sutures broke during the carotid procedure being reported? three sutures broke.How was the procedure completed? surgeon used a 5-0 to complete the procedure.Were there any patient consequences? the patient had to be reclamped and the carotid patch redone with a 5-0 prolene.Device return status/follow up: unfortunately the staff did not save any of the broken sutures.They did save the open packages from the case.They also pulled additional boxes from the same lot number to submit for analysis.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the patient¿s post-operative care altered due to the event? if yes, please describe.A manufacturing record evaluation was performed for the finished device batch qdbbee, m8709 and no non-conformances were identified.The product was returned to ethicon inc for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that an opened box and an opened sample of product code m8709 were received for evaluation.Visual inspection of the opened sample, the swage and attachment area was noted to be as expected.The sutures were examined along the strand and no defects damage or frayed were observed.Functional tests were performed on the suture.The tensile strength force was above the minimum requirement and the diameter of suture was according to requirement for 6-0¿ prolene suture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted and the actual complaint sample was not returned for analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon inc for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned samples determined that thirty-four unopened samples of product code m8709 were received for evaluation.Visual inspection of thirteen unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or frayed were observed.Functional tests were performed on the suture.The tensile strength force was above the minimum requirement and the diameter of suture was according to requirement for 6-0¿ prolene suture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted and the actual complaint sample was not returned for analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Events related to suture breakage reported via mw # 2210968-2021-01564, 2210968-2021-01566.Event related to suture fraying reported via mw # 2210968-2021-01563.
 
Event or Problem Description
It was reported that the patient underwent carotid procedure on (b)(6) 2021 and suture was used.During the procedure the suture broke and patient had to be reclamped and carotid patch redone with different suture.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/23/2021.H6 component code: g07002 ¿ conforming device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested and the following was obtained: was the patient¿s post-operative care altered due to the event? if yes, please describe.No additional post op care was reported.

Brand Name
PRLNE BLU 4X30IN 6-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11345969
Report Number2210968-2021-01565
Device Sequence Number3478920
Product Code GAW
UDI-Device Identifier10705031045835
UDI-Public10705031045835
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberM8709
Device Catalogue NumberM8709
Device Lot NumberQDBBEE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1